MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM CLUSTER52E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM CLUSTER52E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 702-04-52E
Medical Device Problem Codes Material Deformation (2976); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Muscle Spasm(s) (1966); Pain (1994); Loss of Range of Motion (2032); Injury (2348)
Date of Event 05/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate the devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The patient, a trident ii tritanium post-market clinical study subject, returned to clinic on (b)(6) 2017 with a lot of difficulty walking and pain.Pt.Felt she got worse when she started going to pt and developed muscle spasms.On exam, there was significant limp, very tender trochanter, pain along the sciatic notch with a positive straight leg raise sign and slightly shorter on the left compared to the right limb length.Pt was stopped and she was given a medrol dose pak.On (b)(6) 2017 she returned to clinic and did not improve.Significant pain with range of movement of the hip, log rolling, internal and external rotation, and abduction.Tenderness over the trochanter.A ct scan was ordered as well as a crp and sed rate.Pt.Returned to clinic (b)(6) 2017 for ct scan results.It was found that the subject sustained an acetabular crack/fracture.
 
Additional Manufacturer Narrative
Additional information: an event regarding revision due to periprosthetic fracture involving a trident shell was reported.The event was not confirmed.Method & results: device evaluation and results: visual inspection of the shell indicates explantation damage observed.Biological fixation was observed on proximal surface.There is nothing else noteworthy visible on the returned part.Medical records received and evaluation: not performed as medical records were not provided for review.Device history review: review of the device history records indicate all devices were manufactured and accepted into final stock on with no reported discrepancies.Complaint history review : there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as pre- and post-operative x-rays, operative reports as well as patient history and follow-up notes are needed to complete the investigation for determining a root cause.No further investigation is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIDENTII TRITANIUM CLUSTER52E
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7002661
Report Number0002249697-2017-03206
Device Sequence Number16482168
Product Code LPH
UDI-Device Identifier07613327343915
UDI-Public07613327343915
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K161569
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/20/2022
Device Catalogue Number702-04-52E
Device Lot Number58337601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2017
Initial Date Received by Manufacturer 10/09/2017
Supplement Date Received by Manufacturer12/08/2017
Initial Report FDA Received Date11/06/2017
Supplement Report FDA Received Date01/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient Weight78